What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 5, 5:42 AM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 5, 5:42 AM CST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
542 AM CST Sun Jan 5 2025
...New AVIATION...
.SHORT TERM...
(Sunday through Monday)
Issued at 434 AM CST Sun Jan 5 2025
Quite an active short term period is underway this morning as a
warm front has begun to lift N into Lower E TX/SW LA attm, ahead
of sfc low pressure that has developed over the Upper Red River
Valley of the Lower TX Panhandle/SW OK. This is ongoing out ahead
of a deepening upper level low noted on the morning water vapor
imagery over NE NM/the Wrn OK/TX Panhandles, which remains progged
to shift E across Nrn OK this morning, and into the Ozarks this
afternoon. The warm front should lift N into NE TX/Srn AR later
this morning, before being quickly overtaken by a strong cold
front analyzed this morning over SW/Cntrl/NE OK along the AR/MO
border. Already seeing a 45-50kt Srly LLJ that has developed ahead
of this trough over the Srn Plains/Lower MS Valley, which will
support deepening moisture advection as large scale forcing
increases with the approaching trough. Thus, scattered warm
advection -SHRA should begin to increase into deepening convection
by midday along and ahead of the approaching front, as it enters
the NW zones by/after 16Z. Lapse rates are not overly impressive
but MLCapes of 500-1000 J/kg should develop across the warm and
impressively sheared sector by afternoon, supporting a risk for
strong to severe storms mainly from Lower Toledo Bend Country NE
into much of NCntrl and NE LA and SE AR. Bowing segments could
result in damaging winds with the stronger storms, with the
potential for isolated tornadoes as well especially with any
discrete cells that may develop.
The severe threat will quickly diminish from NW to SE this
afternoon with the fropa, with temps expected to fall some 20-30
degrees through the day behind the front. The strong pressure
gradient out ahead of the ejecting sfc low will also translate
into gusty SSW winds across the region, with most areas bordering
Wind Advisory criteria before winds increase further behind the
front. Thus, have issued a Wind Advisory areawide from 16Z today
through 12Z Monday to incorporate these gusty winds through the
overnight hours as well, with wind gusts up to 40 mph possible.
Very strong cold advection behind the front will also result in
temps plummeting well into the 20s overnight areawide, some 40-45
degrees colder than temps expected this afternoon. Impressively
low dewpoints in the teens to near 20 degrees and the continued
gusty NW winds will result in dangerously cold wind chill values
late tonight through mid-morning Monday, with values ranging from
5-15 degrees. After coordinating with adjacent offices, have
issued our very first Cold Weather Advisory areawide from 06Z-15Z
Monday. NW winds will remain gusty Monday but should gradually
relax by late afternoon once the pressure gradient weakens with
the departing sfc low. Temps will struggle to reach 40 degrees
Monday afternoon SE of the I-30 corridor, with the wrap-around cu
field lingering at least through midday over Srn AR/portions of N
LA. This will be the first of many days of much below normal temps
expected over the area through much of this coming week.
15
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 434 AM CST Sun Jan 5 2025
Arctic sfc ridging will begin to build SE into the region Monday
afternoon and Monday night, although winds should keep the air
mixed enough to maintain temps in the 20s overnight under a mostly
clear sky. Some increase in cirrus is expected Monday night
though, ahead of a deepening upper trough that will dive S and
begin closing off Tuesday as it digs through the Desert SW Tuesday
into Baja CA/NW old MX Wednesday. The Arctic sfc ridging will
maintain the big chill over the Srn Plains/Lower MS Valley through
midweek, with temps struggling to climb into the 40s each
afternoon, with prolonged periods of subfreezing temps expected
after sunset. Dry conditions will continue though, before a SW
flow aloft begin to spread E over the region by Wednesday
night/Thursday as the Baja CA closed low begin to eject E and open
up across the Srn Rockies/Nrn Old MX.
The approach of this trough should induce sfc cyclogenesis over
the NW Gulf/Middle TX coast Thursday as it shifts E along the SE
TX/Srn LA coasts or the Nrn Gulf Thursday night/Friday (per the
deterministic GFS/ECMWF). The medium range ensembles are a bit
faster with its development/Ewd shifting of the trough, suggesting
areas of a cold -RA over much of TX occurring during the day
Wednesday, which may spread into Lower E TX S of I-20 late
Wednesday night. The column would have to saturate from the top
down around the periphery of the departing sfc ridge axis, with
evaporative cooling leading to the potential for -SN across these
areas through Thursday morning. However, weak warm advection
through the day Thursday should allow for an eventual changeover
to -RA especially along/S of I-20, although a wintry mix may
persist a bit longer across the Nrn zones as sfc temps and the
associated column will be slower to climb above freezing.
The ensembles continue the trend in warming sfc temps further
Thursday night as overrunning increases atop the cold air in
place, and thus have bumped up NBM temps a degree or two (but
still a bit colder than the ensemble and deterministic guidance)
with min temps near or slightly above freezing Thursday night
along/S of I-20. However, weakening overrunning and thus colder
sfc temps to the N should result in the slight potential for
accumulating IP/-SN, but amounts should remain light. However,
given the trends in the models towards warming sfc temps and thus,
the warming atmospheric columns in recent days, it's certainly
possible that the impacts of any wintry mix may decline in the
coming days and thus, all eyes should continue to be focused on
the additional updated forecasts as this potential threat is
further refined.
This precipitation should diminish from W to E Friday as drier air
entrains NE with the ejecting upper trough, with a slow warming
trend also commencing by next weekend.
15
&&
.AVIATION...
(12Z TAFS)
Issued at 535 AM CST Sun Jan 5 2025
A strong cold front will push across the airspace this afternoon,
prevailing SHRA/TSRA by the middle of the TAF period.
Accompanying heavier TSRA will be reduced VSBY and low ceilings at
area terminals. Ahead of the boundary and behind it, a tight sfc
pressure gradient will support sustained 20-25kt winds, with gust
nearing 30-35kt. This will pick up shortly after the 12z period
goes into effect, lasting through the entirety of the period.
Behind the convection, ceilings are expected to lift with SKC
becoming more and more present just before the end of the period,
prevailing from west to east with the passing boundary. Main
hazards through the period will be the boundary supported TSRA
through this afternoon at all terminals, and the gusty winds
across the airspace.
KNAPP
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 342 AM CST Thu Jan 2 2025
Spotter activation will be needed this afternoon over Deep East
Texas, North Louisiana, and Southern Arkansas, with the potential
for severe thunderstorms. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 26 41 25 / 90 0 0 0
MLU 73 27 41 24 / 90 30 0 0
DEQ 61 20 38 17 / 80 0 0 0
TXK 66 23 40 22 / 90 0 0 0
ELD 68 24 40 21 / 90 0 0 0
TYR 68 24 39 25 / 80 0 0 0
GGG 69 24 40 22 / 90 0 0 0
LFK 73 26 43 24 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 10 AM this morning to 6 AM CST Monday for
ARZ050-051-059>061-070>073.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for ARZ050-051-059>061-070>073.
LA...Wind Advisory from 10 AM this morning to 6 AM CST Monday for
LAZ001>006-010>014-017>022.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for LAZ001>006-010>014-017>022.
OK...Wind Advisory from 10 AM this morning to 6 AM CST Monday for
OKZ077.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for OKZ077.
TX...Wind Advisory from 10 AM this morning to 6 AM CST Monday for
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...53In the hours before
Special weather statement, Jan 5, 9:42 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
942 AM CST Sun Jan 5 2025
ARZ070-TXZ097-110>112-125-126-136>138-149-150-051645-
Miller AR-Upshur TX-Gregg TX-Cherokee TX-Smith TX-Harrison TX-
Cass TX-Camp TX-Bowie TX-Marion TX-Morris TX-Rusk TX-
942 AM CST Sun Jan 5 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL MILLER...SMITH...
MARION...CASS...WESTERN HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN
BOWIE...UPSHUR...SOUTHEASTERN MORRIS...SOUTHEASTERN CAMP...GREGG AND
NORTHERN CHEROKEE COUNTIES THROUGH 1045 AM CST...
At 942 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Maud to near Tyler. Movement was east at
20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lassater, Bivins, Warren City, Nesbitt, Rolling Meadows, Longview,
New Chapel Hill, New London, Kilgore, Tyler, Whitehouse, Fairview,
Chalk Hill, Ore City, Avinger, White Oak, Berea, Union Grove, Lone
Star, and Clarksville City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9547 3226 9547 3255 9519 3254 9518
3255 9518 3255 9516 3259 9515 3333 9442
3331 9385 3200 9489 3205 9543 3209 9543
3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 1542Z 273DEG 16KT 3328 9441 3234 9539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
20Special weather statement, Jan 5, 9:47 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
947 AM CST Sun Jan 5 2025
ARZ050-051-059>061-070-TXZ097-051645-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
Bowie TX-
947 AM CST Sun Jan 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD...NORTHWESTERN NEVADA AND SOUTHEASTERN BOWIE COUNTIES THROUGH
1045 AM CST...
At 946 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Mineral Springs to near Maud. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Bright Star, Mandeville, Nash, Washington, Boughton, McNab,
Redwater, Mineral Springs, Red Lick, Red Bank, Tollette, Genoa,
Oakhaven, Ogden, Ozan, Blevins, Saratoga, Ashdown, and McCaskill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 9382 3398 9365 3396 9362 3394 9351
3396 9347 3395 9342 3396 9338 3390 9330
3384 9329 3383 9322 3348 9360 3348 9372
3344 9373 3343 9375 3344 9371 3342 9373
3339 9370 3328 9381 3332 9445 3405 9382
TIME...MOT...LOC 1546Z 251DEG 53KT 3386 9391 3332 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
20Special weather statement, Jan 5, 10:44 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1044 AM CST Sun Jan 5 2025
LAZ001-TXZ136>138-149>152-051745-
Smith TX-Panola TX-Rusk TX-Cherokee TX-Gregg TX-Nacogdoches TX-
Harrison TX-Caddo LA-
1044 AM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN
NACOGDOCHES...CHEROKEE...GREGG...HARRISON...WESTERN PANOLA...
SOUTHEASTERN SMITH AND RUSK COUNTIES AND WEST CENTRAL CADDO PARISH
UNTIL 1145 AM CST...
At 1044 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles west of Woodlawn to 6 miles
southwest of Maydelle, or extending from 11 miles northwest of
Marshall to 14 miles west of Rusk, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Longview, Marshall, Jacksonville, Henderson, Kilgore, Carthage,
White Oak, Rusk, Hallsville, Overton, Waskom, Troup, Tatum, Alto,
New London, Arp, Beckville, Mooringsport, Pinehill and Minden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3266 9475 3266 9470 3273 9469 3269 9451
3270 9418 3273 9409 3272 9409 3272 9411
3271 9412 3269 9407 3272 9404 3272 9383
3145 9504 3147 9510 3152 9510 3159 9517
3158 9527 3168 9528 3176 9540 3184 9542
TIME...MOT...LOC 1643Z 259DEG 32KT 3268 9445 3227 9482 3173 9537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
50